Alert archive / North Dakota / Tornado Warnings in 2008

Tornado Warning 8, NWS Bismarck, ND

May 24, 2008McLean County, Mercer County, Oliver County, North Dakota

NWS Bismarck, ND issued this tornado warning at May 24, 2008, 8:54 PM CDT for McLean County, Mercer County, Oliver County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2008, 8:54 PM CDT (01:54 UTC)
Expired
May 24, 2008, 9:30 PM CDT
In force
36 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties McLean County, ND, Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 81 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 6:24 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KBIS 250154
TORBIS
NDC055-057-065-250230-
/O.NEW.KBIS.TO.W.0008.080525T0154Z-080525T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTH CENTRAL OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 930 PM CDT/830 PM MDT/

* AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHEAST OF STANTON...OR 36 MILES NORTHWEST OF BISMARCK...MOVING
  NORTH AT 43 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES EAST OF STANTON BY 800 PM MDT...
  UNDERWOOD AND 9 MILES EAST OF RIVERDALE BY 915 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING/MIDNIGHT MDT SUNDAY MORNING/ FOR SOUTHERN NORTH DAKOTA.

LAT...LON 4753 10152 4746 10111 4710 10135 4713 10150
TIME...MOT...LOC 0154Z 195DEG 37KT 4724 10128

$$

PJA
1 follow-up statement
000 
WWUS53 KBIS 250210
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT SAT MAY 24 2008

NDC055-057-065-250230-
/O.CON.KBIS.TO.W.0008.000000T0000Z-080525T0230Z/
MCLEAN ND-MERCER ND-OLIVER ND-
910 PM CDT SAT MAY 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT/830 PM MDT/
FOR NORTH CENTRAL OLIVER...NORTHEASTERN MERCER AND SOUTH CENTRAL
MCLEAN COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR STANTON...OR 43
MILES NORTHWEST OF BISMARCK...MOVING NORTH AT 43 MPH.

THE TORNADO WILL BE NEAR...
  UNDERWOOD AND 7 MILES EAST OF RIVERDALE BY 920 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING/MIDNIGHT MDT SUNDAY MORNING/ FOR SOUTHERN NORTH DAKOTA.

LAT...LON 4753 10152 4746 10111 4714 10132 4719 10150
TIME...MOT...LOC 0210Z 195DEG 37KT 4737 10127

$$

PJA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at May 24, 2:46 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, May 24, 2:46 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT SAT MAY 24 2008

.SHORT TERM...SATURDAY THROUGH TUESDAY NIGHT...

MODELS ARE IN GOOD AGREEMENT CONCERNING SATURDAY AFTERNOON MIDDLE
LEVEL SHORTWAVE/JET STREAK ENERGY PASSING OVER CENTRAL NORTH DAKOTA
WHILE REVOLVING AROUND A CORE UPPER LEVEL LOW IN EASTERN MONTANA. IT
APPEARS THAT THE 12 UTC GFS IS ALONE IN HOW IT HANDLES ASSOCIATED
PRECIPITATION...HOWEVER...SINCE IT EXPANDS THE ONGOING CONVECTION
OVER SOUTH CENTRAL NORTH DAKOTA AND PROGRESSES IT NORTHEASTWARD.
MEANWHILE...BOTH THE 12 UTC NAM AND 00 UTC ECMWF INSIST THAT THE
CONVECTION WILL FIRE OVER CENTRAL SOUTH DAKOTA AND MOVE
NORTHEASTWARD INTO EASTERN NORTH DAKOTA.

AT THIS TIME HAVE CHOSEN TO GO WITH A FORECAST MORE LIKE THE 12 UTC
GFS...SINCE THE 17 UTC SURFACE OBSERVATIONS INDICATE THAT THE
SURFACE COLD FRONT IS ALONG THE SOUTH DAKOTA/WYOMING BORDER AND
EXTENDS SOUTH FROM THERE. THE CONVECTIVE INITIATION POINT SHOULD
BE THE JUXTAPOSITION OF MIDDLE LEVEL SHORTWAVE ENERGY AND THE
SURFACE TROUGH EXTENDING OUT OF SOUTHEAST MONTANA AND INTO THE
NEBRASKA PANHANDLE...WHICH CORRESPONDS WELL TO THE AXIS OF
INSTABILITY AND GREATEST MIDDLE LEVEL HEIGHT FALLS. THE STORM
MOTION VECTOR IS NEARLY DUE NORTH AT 60 KNOTS.

THEREAFTER...EXPECT PRECIPITATION TO PUSH NORTHEASTWARD
TONIGHT...WITH LINGERING SHOWERS A POSSIBILITY ON SUNDAY DUE TO
STEEPENING LAPSE RATES AS DAYTIME HEATING COMBINES WITH COLD MIDDLE
LEVEL TEMPERATURES ASSOCIATED WITH THE MIDDLE LEVEL LOW.
TEMPERATURES SHOULD BE SLIGHTLY BELOW AVERAGE TO AVERAGE IN THE
SHORT RANGE...AND WINDS WILL PRESENT PROBLEMS UNTIL THE NEXT SURFACE
RIDGE PASSES OVER NORTH DAKOTA ON MONDAY EVENING/TUESDAY.

FINALLY...THE NCEP/STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
ISSUED A TORNADO WATCH FOR MUCH OF CENTRAL AND SOUTH DAKOTA UNTIL
10 PM CDT. WHILE NORTH DAKOTA IS NOT INCLUDED IN THE WATCH
AREA...IT IS REASONABLE TO EXPECT SOME OF THE SEVERE CONVECTION
TO CROSS THE BORDER THIS EVENING AND CAUSE HAIL OR HIGH WINDS OVER
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...

MODELS IN FAIR AGREEMENT ON THE GENERAL TREND WEDNESDAY THROUGH
FRIDAY. THE MODELS HAVE SPLIT FLOW ALOFT ON WEDNESDAY...WITH THE
FORECAST AREA UNDER THE INFLUENCE OF A BROAD TROUGH...BUT BY
SATURDAY THE MODELS INDICATE THAT WE WILL BECOME UNDER THE INFLUENCE
OF THE NORTHERN FLOW AS AN UPPER LEVEL SHORT WAVE/TROUGH MOVES INTO
CENTRAL CANADA.  OVERALL THIS TREND INDICATES BETTER CHANCE OF
PRECIP AFTER WEDNESDAY...BUT WITH TEMPERATURES NEAR NORMAL.  THIS IS
IN LINE WITH THE PREVIOUS FORECAST SO ONLY MINOR CHANGES MADE.

&&

.AVIATION...

THE SURFACE LOW WAS IN IN THE SOUTHEAST CORNER OF MONTANA THIS
AFTERNOON AND WILL CONTINUE TO MOVE SLOWLY NORTH THROUGH SUNDAY
MORNING. THE SYSTEM IS DEEP AND BROAD WITH SHOWERS TO ITS NORTHWEST
AND SHOWERS AND THUNDERSTORMS TO ITS EAST.  THIS WILL BRING A BROAD
RANGE OF WEATHER CONDITIONS TO EASTERN MONTANA AND NORTH DAKOTA...
WITH HEAVY RAIN AND HAIL POSSIBLE WITH THE THUNDERSTORMS IN SOUTH
CENTRAL AND EASTERN NORTH DAKOTA...AND LIGHT TO MODERATE RAIN AND
FOG IN EASTERN MONTANA AND WESTERN NORTH DAKOTA. STRONG SURFACE
WINDS CAN ALSO BE EXPECTED.

&&

.FIRE WEATHER...

FIRE WEATHER CONCERNS SHOULD BE MINIMAL OVER THE NEXT FEW DAYS. MANY
AREAS OF WESTERN AND CENTRAL NORTH DAKOTA HAVE ALREADY RECEIVED
AROUND A HALF INCH OF PRECIPITATION SATURDAY...WITH MORE SHOWERS
AND/OR THUNDERSTORMS EXPECTED SATURDAY EVENING INTO SUNDAY
MORNING. GIVEN GREENNESS VALUES LARGELY OVER 30 PERCENT AND VERY
RECENT RAINFALL...RANGELAND FIRE INDICES SHOULD REMAIN WELL BELOW
THE VERY HIGH TO EXTREME LEVELS THAT HAVE BECOME COMMON IN NORTH
DAKOTA THIS SPRING. ALL THAT SAID...IT IS STILL IMPORTANT TO NOTE
THAT THUNDERSTORMS ARE FORECAST OVER THE NEXT DAY OR TWO...SO
THERE IS A CHANCE FOR SOME LIGHTENING-INITIATED FIRES OVER THE
WESTERN AND CENTRAL PARTS OF THE STATE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051.

&&

SCHECK/TSW
Hazardous weather outlook, May 24, 3:27 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT SAT MAY 24 2008

NDZ002>005-010>013-019>023-025-034>037-042-252030-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-
327 PM CDT SAT MAY 24 2008 /227 PM MDT SAT MAY 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 45
MPH ARE FORECAST THROUGH EARLY EVENING. THUS...A WIND ADVISORY
IS IN EFFECT THROUGH THIS AFTERNOON.

AS THE ATMOSPHERE RECOVERS FROM THUNDERSTORMS THAT MOVED THROUGH
THE AREA EARLIER THIS MORNING...THUNDERSTORM CHANCES SHOULD BE ON
THE INCREASE FOR THIS EVENING AND TONIGHT...MAINLY ACROSS THE
SOUTHERN THIRD OF WEST AND CENTRAL NORTH DAKOTA. A FEW OF THE
THUNDERSTORMS MAY BE SEVERE...WITH THE BEST POTENTIAL ACROSS SOUTH
CENTRAL NORTH DAKOTA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY.

COOL AIR ADVECTING INTO THE REGION MONDAY AND MONDAY NIGHT IN
ADDITION TO LIGHT WINDS MONDAY NIGHT WILL ELEVATE CHANCES FOR
PATCHY FROST TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-018-031>033-040-041-043-044-252030-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
327 PM CDT SAT MAY 24 2008 /227 PM MDT SAT MAY 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AS THE ATMOSPHERE RECOVERS FROM THUNDERSTORMS THAT MOVED THROUGH
THE AREA EARLIER THIS MORNING...THUNDERSTORM CHANCES SHOULD BE ON
THE INCREASE THROUGH THIS EVENING AND TONIGHT...MAINLY ACROSS THE
SOUTHERN THIRD OF WEST AND CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY.

COOL AIR ADVECTING INTO THE REGION MONDAY AND MONDAY NIGHT IN
ADDITION TO LIGHT WINDS MONDAY NIGHT WILL ELEVATE CHANCES FOR
PATCHY FROST TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ045>048-050-051-252030-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
327 PM CDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 45
MPH ARE FORECAST THROUGH EARLY EVENING. THUS...A WIND ADVISORY
IS IN EFFECT THROUGH THIS AFTERNOON.

AS THE ATMOSPHERE RECOVERS FROM THUNDERSTORMS THAT MOVED THROUGH
THE AREA EARLIER THIS MORNING...THUNDERSTORM CHANCES SHOULD BE ON
THE INCREASE THROUGH THIS EVENING AND TONIGHT...MAINLY ACROSS THE
SOUTHERN THIRD OF WEST AND CENTRAL NORTH DAKOTA. SOME OF THE
THUNDERSTORMS MAY BE SEVERE...WITH THE BEST POTENTIAL ACROSS SOUTH
CENTRAL NORTH DAKOTA THIS EVENING.

CURRENT OBSERVATIONS INDICATE AN AXIS OF MOISTURE EXTENDING FROM
THE CENTRAL PLAINS INTO EXTREME NORTHWESTERN SOUTH DAKOTA...WHERE
THE BEST SURFACE MOISTURE CONVERGENCE ALSO EXISTS. EXPECT A LINE
OF CONVECTION TO FIRE BEFORE 00 UTC ALONG THE PRONOUNCED SURFACE
TROUGH IN WESTERN SOUTH DAKOTA. STORMS SHOULD MOVE NORTH
NORTHEASTERLY AT AROUND 60 MPH...AS THEY QUICKLY DISSIPATE OVER
NORTH DAKOTA DUE TO STABLE AIR ENTRAINMENT. STILL...SOME SEVERE
THUNDERSTORMS ARE POSSIBLE IN THE AREA...WITH WIND SHEAR PROFILES
FAVORING SOME SUPERCELL DEVELOPMENT ALONG THE LINE. ANY SEVERE
WEATHER THAT DOES MOVE OVER THE STATE SHOULD BE OF THE HAIL AND/OR
STRONG WINDS TYPE...SINCE RATHER STABLE LOW-LEVEL THERMODYNAMIC
PROFILES SHOULD PROHIBIT LOW-LEVEL MESOCYCLOGENESIS AND REDUCE
TORNADO FORMATION POTENTIAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY.

COOL AIR ADVECTING INTO THE REGION MONDAY AND MONDAY NIGHT IN
ADDITION TO LIGHT WINDS MONDAY NIGHT WILL ELEVATE CHANCES FOR
PATCHY FROST TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. STAY TUNED FOR THE LATEST
UPDATES AND FOR POSSIBLE CONVECTIVE WATCHES.

SCHECK

In the hours before

Local storm report, May 24, 7:56 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          6 W OAKES               46.14N 98.21W
05/24/2008                   DICKEY             ND   LAW ENFORCEMENT

            DICKEY COUNTY DEPUTY SHERIFF REPORT.

&&

JP MARTIN
Local storm report, May 24, 7:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             3 SSW GUELPH            45.98N 98.26W
05/24/2008  E1.00 INCH       DICKEY             ND   TRAINED SPOTTER

&&

PAYD
Local storm report, May 24, 8:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          5 SW NEW SALEM          46.79N 101.49W
05/24/2008                   MORTON             ND   LAW ENFORCEMENT

            PROPERTY DAMAGE REPORTED.

&&

NHEINERT
Local storm report, May 24, 8:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     4 N NEW SALEM           46.90N 101.42W
05/24/2008                   MORTON             ND   LAW ENFORCEMENT

&&

NHEINERT
Local storm report, May 24, 8:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          11 E NEW SALEM          46.84N 101.18W
05/24/2008                   MORTON             ND   LAW ENFORCEMENT

0829 PM     TORNADO          11 E NEW SALEM          46.84N 101.18W
05/24/2008                   MORTON             ND   LAW ENFORCEMENT

            CONFIRMED TORNADO REPORT BY LAW ENFORCEMENT.

&&

NHEINERT
Local storm report, May 24, 8:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          5 NNW GLEN ULLIN        46.88N 101.87W
05/24/2008                   MORTON             ND   PUBLIC

            PASSED THROUGH FARMSTEAD. NO DAMAGE TO BUILDINGS. 12 INCH
            TREE BROKEN OFF ABOVE GROUND.

&&

HWETZEL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:14 PM CDTSevere Thunderstorm WarningBISDickey61 min
May 24, 7:30 PM CDTTornado WarningBISDickey45 min
May 24, 7:46 PM CDTSevere Thunderstorm WarningBISGrant, Morton44 min
May 24, 7:58 PM CDTTornado WarningBISDickey, LaMoure32 min
May 24, 8:03 PM CDTTornado WarningBISMorton27 min
May 24, 8:11 PM CDTSevere Thunderstorm WarningBISLaMoure35 min
May 24, 8:15 PM CDTTornado WarningBISMorton, Oliver30 min
May 24, 8:24 PM CDTSevere Thunderstorm WarningBISMorton51 min
May 24, 8:26 PM CDTTornado WarningBISBurleigh, Morton, Oliver34 min
May 24, 8:33 PM CDTSevere Thunderstorm WarningBISMorton42 min
May 24, 8:33 PM CDTSevere Thunderstorm WarningBISMorton42 min
May 24, 8:44 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton61 min
May 24, 8:50 PM CDTTornado WarningBISMcLean, Oliver25 min
May 24, 9:41 PM CDTSevere Thunderstorm WarningBISBurleigh49 min
May 24, 9:44 PM CDTSevere Thunderstorm WarningBISBurleigh46 min

Nearby

Tornado Warnings in North Dakota, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.